Advanced
A Case Study of a Soyangin Patient with Palpitation and Epistaxis that Occurred after Taking Panax Ginseng
A Case Study of a Soyangin Patient with Palpitation and Epistaxis that Occurred after Taking Panax Ginseng
Journal of Sasang Constitutional Medicine. 2013. Dec, 25(4): 406-413
  • Published : December 31, 2013
Download
PDF
Export by style
Article
Author
Metrics
Cited by
About the Authors
Lee, Seon-Young
Hwang, Min-Woo

Abstract
Objectives The purpose of this case study was to report improvement of palpitation, epistaxis, nausea, and anorexia after treatment with Dojeokgangki-tang gamibang in a middle-aged woman who has been taking Panax Ginseng continually. Methods Upon beginning her Dojeokgangki-tang gamibang regimen the patient was asked to self-evaluate the degree of discomfort in her symptoms using a using a number scale from 0 (no symptoms) to 10 (most severe). Evaluation of palpitation and chest discomfort was made a high priority. Results The palpitation the patient experienced, and self-evaluated as an "8" on the number scale at the time of her admission to the hospital, had disappeared (become "0") by the fourth day of hospitalization. The numerous symptoms which accompanied her palpitations (chest discomfort, nausea, anorexia, general weakness, weight loss, and depression) also improved accordingly. Conclusions Health functional food can pose serious health risks such as sudden bleeding and palpitations in individuals with pre-existing health problems. One must exercise extreme caution in deciding to take such supplements. As seen in the case of the middle-aged woman, the quality of life of patients who had experienced adverse reactions to such supplements can be treated through the administration of Dojeokgangki-tang gamibang.
Keywords
View Fulltext